Alert archive / Michigan / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 4, NWS Gaylord, MI

June 5, 2005Alcona County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jun 5, 2005, 4:07 PM EDT for Alcona County, Michigan. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2005, 4:07 PM EDT (20:07 UTC)
Expired
Jun 5, 2005, 4:59 PM EDT
In force
52 min
Issued by
NWS Gaylord, MI
Area
Counties, with a storm outline in the text

County Alcona County, MI

The radar

The NCL Michigan radar (KAPX), 90 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 4:53 PM EDTHAIL 1Lincoln, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:15 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 8.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 772 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2005-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
772 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 052007
SVRAPX
MIC001-052100-
/O.NEW.KAPX.SV.W.0004.050605T2007Z-050605T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
407 PM EDT SUN JUN 5 2005

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALCONA COUNTY IN NORTHERN LOWER MICHIGAN

* UNTIL 500 PM EDT

* AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  CURTISVILLE...OR ABOUT 9 MILES WEST OF GLENNIE...MOVING NORTHEAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CURRAN AROUND 420 PM EDT...
  BARTON CITY AROUND 435 PM EDT...
  HUBBARD LAKE AROUND 450 PM EDT...
  8 MILES NORTHWEST OF LINCOLN AROUND 455 PM EDT...
  SPRUCE AND 8 MILES WEST OF BLACK RIVER AROUND 500 PM EDT...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR 
SMALL INTERIOR ROOM.  SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS 
AND LARGE HAIL. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN 
INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT 
OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF 
SHELTER.

LAT...LON 4452 8385 4452 8388 4472 8388 4474 8385
      4485 8362 4485 8331 4478 8329 4477 8331
      4473 8328

$$
2 follow-up statements
000 
WWUS34 KAPX 052029
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
429 PM EDT SUN JUN 5 2005

MIC001-052100-
/O.CON.KAPX.SV.W.0004.000000T0000Z-050605T2100Z/
ALCONA MI-
429 PM EDT SUN JUN 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM EDT FOR
ALCONA COUNTY...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BARTON CITY...OR ABOUT 6 MILES NORTHEAST OF GLENNIE...MOVING
EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTH OF BLACK RIVER AROUND 455 PM EDT...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR 
SMALL INTERIOR ROOM.  SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS 
AND LARGE HAIL. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN 
INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT 
OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF 
SHELTER.

LAT...LON 4452 8385 4452 8388 4472 8388 4474 8385
      4485 8362 4485 8331 4478 8329 4477 8331
      4473 8328

$$
000 
WWUS34 KAPX 052059
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
459 PM EDT SUN JUN 5 2005

MIC001-052109-
/O.CAN.KAPX.SV.W.0004.000000T0000Z-050605T2100Z/
ALCONA MI-
459 PM EDT SUN JUN 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR ALCONA COUNTY IS CANCELLED...

AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
AND EXITED THE AREA. THE WARNING HAS THEREFORE BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 8 PM EDT.

LAT...LON 4452 8385 4452 8388 4472 8388 4474 8385
      4485 8362 4485 8331 4478 8329 4477 8331
      4473 8328

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 10:30 AM EDT, 5 hours 37 minutes earlier.

Area forecast discussion, Jun 5, 10:30 AM EDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1030 AM EDT SUN JUN 5 2005

.UPDATE...INGREDIENTS STILL IN PLACE FOR A HEFTY -- AND POTENTIALLY
VERY HAZARDOUS -- SEVERE WEATHER EVENT ACROSS NRN MI THIS AFTERNOON
AND TONIGHT. MORNING SURFACE ANALYSIS SHOWED LOW PRESSURE OVER MN
WITH A COLD FRONT TRAILING TO THE S. A WARM/MOIST SOUTHERLY FLOW WAS
LOCATED OUT AHEAD OF THE FRONT...WITH A 25-35 KT 8H LLJ ADVECTING
JUICY AIR INTO THE REGION (SURFACE DEW POINTS WELL INTO THE 60S WITH
8H DEW POINTS OF +10C OR BETTER). ALOFT...A POTENT 5H TROUGH WAS
MOVING INTO THE UPPER MS VALLEY...WITH A RIBBON OF STRONG
SOUTHWESTERLY 40-50 KT 5H WINDS EXTENDING FROM N CENTRAL MO TO UPPER
MI.

ASSUMING A 85/65 PARCEL THIS AFTERNOON...A GOOD BET GIVEN UPSTREAM
SUNSHINE OVER SRN LOWER MI AND WI (PER SATELLITE AND SURFACE
OBSERVATIONS)...A MODIFIED SOUNDING FOR NRN MI PROVIDES CAPES OF
AROUND 2700 J/KG WITH AN LI OF -7. DEEP LAYER SHEAR IMPRESSIVE...
WITH 0-6 KM BULK SHEAR VALUES AROUND 40 KTS. SIMILARLY...EVEN MODEST
BACKING OF LOW LEVEL FLOW AHEAD OF SURFACE FRONT (COUPLED WITH THE
STRONG SW FLOW ALOFT) WILL PROVIDE 0-3 KM SRH VALUES BY LATE
AFTERNOON BETWEEN 150-200 M2/S2.

EXPECT CONVECTION TO ERUPT EARLY THIS AFTERNOON OVER ERN WI...LAKE
MI...AND/OR WRN LOWER MI...THEN HEAD OFF TO THE NE AT 40-50 KTS.
SUPERCELLS WILL BE POSSIBLE...EVEN SOME TORNADOES. BY LATE
AFTERNOON...CONVECTION SHOULD EVOLVE INTO BOW ECHO TYPE FEATURE.
JUST TO MAKE SCENARIO MORE COMPLEX...HEAVY RAIN POSSIBLE THIS
EVENING...WITH DEEP UNIDIRECTIONAL SW FLOW DEVELOPING (30-40 KFT 8H
JET)...ALONG WITH PWAT/S OF GREATER THAN 1.5 INCH AND K INDICES
AROUND 35.

FORESEE FEW CHANGES TO GOING FORECAST...WITH SCATTERED TO NUMEROUS
THUNDERSTORMS INTO THIS EVENING. HIGHS WILL REACH WELL INTO THE 80S.

SMITH

&&

.PREV DISCUSSION...ISSUED 332 AM EDT SUN JUN 5

LOW PRESSURE STRETCHED FROM CENTRAL MN TO EASTERN NEBRASKA THIS
MORNING. A WARM FRONT WAS LOCATED JUST SOUTH OF THE FORECAST
AREA...NORTHWARD PROGRESS BEING HINDERED A BIT BY MARINE- COOLED SE
SURFACE WINDS OFF OF HURON. LOW LEVEL AIRMASS REMAINS MOIST AND
CONDITIONALLY UNSTABLE...WITH SOMETHING ON THE ORDER OF 500J/KG
AVAILABLE. DIURNAL COOLING AT THE TOP OF THE MOIST LAYER...COMBINED
WITH A SHORTWAVE TROF EJECTING NE ACROSS THE NORTHERN LAKES...IS
CONTRIBUTING TO SCATTERED SHOWERS/ISOLATED THUNDER IN THE
NORTH...WITH ISOLATED (AT BEST) ACTIVITY SOUTH. FAR MORE SUBSTANTIAL
CONVECTION CONTINUES TO BLAZE AWAY TO OUR SW... AHEAD OF A SHARP
UPPER TROF. THREAT OF SVR CONVECTION TODAY IS THE OVERRIDING
FORECAST CONCERN.

THIS MORNING...THE EARLY MORNING FEATURES SUBSTANTIAL SUBSIDENCE AND
MID-LEVEL DRYING IN THE WAKE OF THE OVERNIGHT SHORTWAVE...AS
SHORTWAVE RIDGING BRIEFLY RE-ESTABLISHES ITSELF. THUS EXPECT ONGOING
CONVECTION TO MOVE OUT OF THE REGION AND/OR DIMINISH FAIRLY QUICKLY.
A POSSIBLE EXCEPTION IS WESTERN CHIP/MACK COUNTIES...WHICH MAY BE
GRAZED BY LINGERING CONVECTION AND AN MCV LIFTING NNE FROM EASTERN
IOWA. WILL OTHERWISE BE DEALING WITH A CONSIDERABLE AMOUNT OF
CONVECTIVE DEBRIS...THOUGH EVEN THAT WILL TEND TO THIN OUT GIVEN THE
UPPER RIDGING IN PLACE AND THE USUAL DIURNAL TRENDS.

THIS AFTERNOON/TONIGHT...THE TWO BIG QUESTIONS FOR DEEP CONVECTION
LATER ON TODAY ARE...WILL HEATING BE SUFFICIENT...AND WHAT IS THE
TRIGGER? GIVEN WARM START TO THE MORNING...AND 850MB TEMPS +16C TO
+18C EVEN AT DAYBREAK...IT WON/T TAKE MUCH FILTERED SUNSHINE TO
BOOST TEMPS INTO THE 80S. MAX TEMPS IN THE MID/UPPER 80S IN MOST OF
NORTHERN LOWER LOOK GOOD...COOLER IN EASTERN UPPER AND RIGHT ON THE
SHORELINES DUE TO MARINE INFLUENCE. WITH SOUTHERLY SURFACE WINDS
INCREASING TO THE 10-15MPH RANGE...MID 60S DEW POINTS NOW SEEN IN
NORTHERN INDIANA SHOULD SURGE INTO NORTHERN LOWER. AN 85/65 SURFACE
PARCEL (WHICH COULD BE CONSERVATIVE) PRODUCES SBCAPES OF 2500J/KG.
THAT/S PLENTY.

AND WITH AS MUCH INSTABILITY AS WE HAVE...AND NO CAP TO SPEAK OF...
NOT SURE WE WILL NEED A PRE-ESTABLISHED BOUNDARY TO GET THINGS
STARTED. 950MB WINDS INCREASE TO 20KT BY 18Z...WHICH SHOULD WIPE OUT
ANY LAKE BREEZES THAT TRY TO GET STARTED WITH LIGHTER WINDS THIS
MORNING. HOWEVER...SYNOPTIC FLOW SHOULD STILL BEND ONSHORE NEAR THE
COASTS...PROVIDING A GENERAL AREA OF LOW LEVEL CONVERGENCE OVER LAND
AREAS. COMBINED WITH UPSLOPE FLOW INTO HIGHER TERRAIN AREAS...EVEN
INNOCUOUS LOCAL BOUNDARIES LIKE HORIZONTAL ROLLS MAY BE ENOUGH TO
GET A FEW CELLS FIRED. IT WILL ONLY TAKE ONE OR TWO CELLS...AND THE
OUTFLOW BOUNDARIES THEY PRODUCE...TO REALLY GET THINGS CRANKING.

NAM IDEA OF CONVECTIVE EVOLUTION TODAY IS INTERESTING...AND MAKES
SENSE CONCEPTUALLY. INITIATION COULD OCCUR AS SOON AS EARLY
AFTERNOON OVER THE HIGHER TERRAIN OF NORTHERN LOWER (ALONG/EAST OF
US-131)...AND IN EASTERN UPPER DUE TO MCV INFLUENCE. DISCRETE CELLS
(INCLUDING POTENTIALLY SUPERCELLS WITH 0-3KM HELICITIES NEAR 200)
WILL EVENTUALLY BECOME MORE MULTICELLULAR/WIDESPREAD WITH QUASI-
LINEAR STRUCTURES PERHAPS DEVELOPING AS STORMS HEAD NE AT 30-35KT
TOWARD NE LOWER/ONTARIO/LAKE HURON DURING THE AFTERNOON. WILL
GENERALLY ACCEPT THE IDEA OF HIGHER PRECIP COVERAGE THIS AFTERNOON
TO THE NORTH AND EAST...LESS TO THE SW. GIVEN HIGH INSTABILITY...
0-6KM BULK SHEAR AROUND 30KT (CLOSER TO 40KT IN EASTERN UPPER)...
500MB WINDS OF 35-40KT...AND ABOVE MENTIONED HELICITIES...THE GAMUT
OF SEVERE WEATHER TYPES IS POSSIBLE. DAMAGING WINDS/HAIL ARE THE
MAIN CONCERNS. TORNADO POTENTIAL MAY BE A TOUCH LIMITED...LCL
HEIGHTS ARE BETWEEN 5 AND 6K FEET OFF MY MODIFIED SOUNDING. BUT AS
AIRMASS GETS MODIFIED BY NEIGHBORING CONVECTION LCLS WILL GO LOCALLY
LOWER...WHICH WOULD BE MORE FAVORABLE FOR AN ISOLATED TOR OR TWO.
LACK OF PRE-EXISTING BOUNDARIES ALSO COUNTS AGAINST TORS...THOUGH
THAT WILL ALSO CHANGE AS INITIAL STORMS LAY DOWN BOUNDARIES.

MEANWHILE...CONVECTION WILL ALSO BE GETTING ORGANIZED WEST OF LAKE
MI THIS AFTERNOON...AS SHARP UPPER TROF PIVOTS NE TOWARD THE
NORTHERN LAKES...AND JUST AHEAD OF A SURFACE COLD FRONT. DRIVEN BY A
50KT SW-ERLY 500MB JET...THIS CONVECTION WILL LIKELY TAKE ON A
LINEAR MODE AS IT MOVES NE AT 40KT. IF THIS PLAYS OUT AS PLANNED
ARRIVAL TIME HERE WILL BE IN THE EVENING...AND WILL MOST LIKELY
AFFECT THE WESTERN AND NORTHERN ZONES. HAIL AND ESPECIALLY WIND
REMAINS THE MAIN THREAT...WITH EXPECTED CONVECTIVE MODE COUNTING
AGAINST TORS. FOR THE OVERNIGHT BETTER DYNAMICS WILL BE LIFTING NE
OF THE AREA...MAY NEED TO LINGER LIKELY POPS IN EASTERN UPPER BUT
OTHERWISE CHANCE POPS WILL SUFFICE AS COLD FRONT MOVES INTO AIRMASS
THAT HOPEFULLY HAS BEEN WORKED OVER.

MONDAY...REST OF FORECAST ONLY GETTING A CURSORY LOOK THIS MORNING.
AIRMASS BEHIND COLD FRONT IS ONLY SOMEWHAT COOLER/DRIER THAN CURRENT
AIRMASS (850MB TEMPS STILL +11-13C). SO STILL A LITTLE RISK FOR
DIURNAL CONVECTION. IN THE MORNING...A SECONDARY VORT MAX WILL SWING
EAST ACROSS SUPERIOR...ARGUING FOR SOME SHOWERS NORTH OF THE BRIDGE
BUT NOT ELSEWHERE. FOR THE AFTERNOON...A 75/58 PARCEL GIVES BETWEEN
750 AND 1000J/KG OF SBCAPE...THOUGH JUST SCRAPING BY A 650MB CAP.
GIVEN NORMAL NAM/CONVECTIVE SCHEME BIASES...THAT CAP COULD WELL END
UP BEING STRONGER THAN PROGGED. STILL...FOR PRESENT WILL MAINTAIN A
CHANCE OF AFTERNOON DEEP CONVECTION ACROSS MOST OF THE FORECAST
AREA. MARINE INFLUENCE...WITH BREEZY WEST SURFACE WINDS...SHOULD
KEEP PLACES NEAR LAKE MI DRY. ANY DEEP CONVECTION THAT DOES FORM HAS
GUSTY WIND POTENTIAL...WITH 850MB WINDS OF 30-35KT AND 700MB DEW
POINT DEPRESSIONS 10-15C. MAX TEMPS SHOULD BE MID TO UPPER 70S IN
MOST OF NORTHERN LOWER...EASTERN UPPER WILL HAVE MORE CLOUDS AND
SHOULD BE CLOSER TO 70.

WILL LEAVE MONDAY NIGHT DRY FOR NOW...AS DEEPER MOISTURE LIFTS AWAY
FROM EASTERN UPPER AND DIURNAL INSTABILITY WANES. MAY EVENTUALLY
NEED TO ADD A SMALL CHANCE OF CONVECTION IN THE EARLY EVENING. FOR
NOW DO NOT HAVE ENOUGH CERTAINTY THAT THE CAP WILL BE BROKEN.
OTHERWISE...SURFACE RIDGING BUILDS INTO THE WESTERN LAKES...WHILE
HEIGHTS ALOFT REBOUND AS UPPER TROF AXIS HEADS EAST.

NO CHANGES TO LATER PERIODS.

ZOLTOWSKI

&&

.APX...WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 5, 1:55 PM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
155 PM EDT SUN JUN 5 2005

MIZ008-015>036-041-042-LSZ321-322-LMZ323-341-342-344-345-
LHZ345>349-061000-
ALCONA-ALPENA-ANTRIM-ARENAC-BENZIE-CHARLEVOIX-CHEBOYGAN-CHIPPEWA-
CRAWFORD-EMMET-GLADWIN-GRAND TRAVERSE-IOSCO-KALKASKA-LEELANAU-
MACKINAC-MANISTEE-MISSAUKEE-MONTMORENCY-OGEMAW-OSCODA-OTSEGO-
PRESQUE ISLE-ROSCOMMON-WEXFORD...INCLUDING THE ADJACENT WATERS WITHIN
FIVE NAUTICAL MILES OF SHORE ON LAKE MICHIGAN...LAKE HURON...AND
LAKE SUPERIOR
155 PM EDT SUN JUN 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER AND EASTERN
UPPER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS
EASTERN UPPER AND NORTHERN LOWER MICHIGAN. WIND GUSTS TO 80
MPH...HAIL UP TO 2 INCHES IN DIAMETER...AND TORNADOES ARE ALL
POSSIBLE. SEE ONGOING WATCH FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON. THESE STORMS
ARE NOT EXPECTED TO BE SEVERE...BUT COULD PRODUCE GUSTY WINDS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS NORTHERN MICHIGAN
TUESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY BE NEEDED THIS AFTERNOON INTO
TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:
HTTP://WWW.WEATHER.GOV/GAYLORD (ALL LOWER CASE)

JZ/SMITH

In the hours before

Local storm report, Jun 5, 2:12 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
212 PM EDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             HURON BEACH             45.49N 84.11W
06/05/2005  0.88 INCH        PRESQUE ISLE       MI   TRAINED SPOTTER

&&

KBERGER
Local storm report, Jun 5, 3:51 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
351 PM EDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     ATLANTA                 45.00N 84.15W
06/05/2005                   MONTMORENCY        MI   TRAINED SPOTTER

            POWER LINES DOWN.

&&

SMITH

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 1:57 PM EDTSevere Thunderstorm WarningAPXCheboygan, Presque Isle46 min
Jun 5, 2:00 PM EDTSpecial Marine WarningAPX60 min
Jun 5, 2:18 PM EDTSpecial Marine WarningAPX87 min
Jun 5, 2:35 PM EDTSpecial Marine WarningAPX55 min
Jun 5, 3:49 PM EDTSpecial Marine WarningAPX116 min
Jun 5, 3:56 PM EDTSevere Thunderstorm WarningAPXAlpena, Presque Isle56 min
Jun 5, 5:47 PM EDTSpecial Marine WarningAPX118 min
Jun 5, 7:02 PM EDTSpecial Marine WarningAPX88 min
Jun 5, 7:18 PM EDTSevere Thunderstorm WarningAPXCrawford, Oscoda44 min
Jun 5, 7:26 PM EDTSpecial Marine WarningAPX94 min
Jun 5, 7:47 PM EDTSpecial Marine WarningAPX118 min
Jun 5, 7:50 PM EDTSevere Thunderstorm WarningAPXMontmorency55 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.